Toxic epidermal necrolysis is a life-threatening, typically drug-induced mucocutaneous disease. It is clinically characterized as a widespread sloughing of the skin and mucosa, including both external and internal surfaces. Histologically, the denuded areas show full thickness epidermal necrosis. The pathogenic mechanism involves antigenic moiety/metabolite, peptide-induced T cell activation, leading to keratinocyte apoptosis through soluble Fas ligand, perforin/granzyme B, tumor necrosis factor–alfa, and nitric oxide. Recent studies have implicated granulysin in toxic epidermal necrolysis apoptosis and have suggested that it may be the pivotal mediator of keratinocyte death.Le texte complet de cet article est disponible en PDF.
Key words : apoptosis, drug eruption, erythema multiforme, granulysin, Stevens–Johnson syndrome, toxic epidermal necrolysis
Abbreviations used : ALDEN, APC, BSA, CD40L, EM, FasL, HLA, MHC, NF-κB, NK, NO, PBMC, sFasL, SJS, TEN
| Dr McDonough is currently affiliated with Dermatology, University of Texas Southwestern Medical School, Dallas, Texas.
| Funding sources: None.
| Conflicts of interest: None declared.